A Mountie with the Wood Buffalo RCMP is recovering after coming into contact with an unknown drug substance in Janvier.
On May 15, around 6:00 p.m., an officer gave narcan to unconscious man in a home in the rural hamlet after receiving a 911 call about suspected drug overdose.
The man was transported to the Janvier airstrip to get further medical assistance.
While there, a second officer found the first officer in medical distress in the police vehicle. The officer was also given narcan.
Around an hour and a half later, the RCMP received another call for help in Janvier after a man had picked up an unknown white substance from the ground along a driveway.
This individual was transported to the hospital via ambulance.
A preliminary investigation reveals the officer was cross contaminated with an unknown drug substance.
The police are warning residents across the region that street level drugs may be unknowingly laced with an opioid, such as fentanyl, carfentanil, or methamphetamines.
Anyone with information is asked to contact RCMP at 780-788-4040 or Crime Stoppers at 1-800-545-8477 (TIPS).